List of Publications

The following is a list of publications by Paweł Pilarczyk, divided into sections depending on the status of the publication. All the authors are listed in the order they appear in each publication, which is usually the alphabetical order independent of the actual contribution of the co-authors, as is often practiced in mathematics.

Where indicated, a PDF file or a zipped PostScript file of the paper is available for download. Note that these are usually preprints which may not contain the most recent corrections made to the official papers, and the formatting may leave a bit to be desired. Moreover, in some cases the pictures may be missing. Therefore, even if you download preprints from this website, you may still consider getting through to the official copies of the papers in the journals they are published in; a link is provided whenever available.

Notice: The documents available here have been provided by the contributing authors as a means to ensure timely dissemination of scholarly and technical work on a noncommercial basis. Copyright and all rights therein are maintained by the authors or by other copyright holders, notwithstanding that they have offered their works here electronically. It is understood that all persons copying this information will adhere to the terms and constraints invoked by each author's copyright. These works may not be reposted without the explicit permission of the copyright holder.

Papers in International Peer-Refereed Scientific Periodicals

20. T. Miyaji, P. Pilarczyk, M. Gameiro, H. Kokubu, K. Mischaikow, A study of rigorous ODE integrators for multi-scale set-oriented computations, Appl. Numer. Math., Vol. 107 (2016), 34-47.
DOI: 10.1016/j.apnum.2016.04.005.
[Applied Numerical Mathematics is indexed in ISI, ISSN 0168-9274, Impact Factor (2014): 1.221, MathSciNet MCQ (2014): 0.85.]
[PDF] [free access to the article until July 14, 2016]

19. A. Golmakani, S. Luzzatto, P. Pilarczyk, Uniform expansivity outside a critical neighborhood in the quadratic family, Exp. Math., Vol. 25, No. 2 (2016), 116-124.
DOI: 10.1080/10586458.2015.1048011.
[Experimental Mathematics is indexed in ISI, 1058-6458 (Print), 1944-950X (Online), Impact Factor (2014): 0.424, MathSciNet MCQ (2014): 0.53.]
[PDF]

18. S. Harker, H. Kokubu, K. Mischaikow, P. Pilarczyk, Inducing a map on homology from a correspondence, Proc. Amer. Math. Soc., Vol. 144, No. 4 (2016), 1787-1801.
DOI: 10.1090/proc/12812.
[Proceedings of the American Mathematical Society (Proceedings of the AMS) are indexed in ISI, ISSN 1088-6826 (online), ISSN 0002-9939 (print), Impact Factor (2014): 0.681, MathSciNet MCQ (2014): 0.66.]
[PDF] [arXiv:1411.7563] [math.AT]

17. D.H. Knipl, P. Pilarczyk, G. Röst, Rich bifurcation structure in a two-patch vaccination model, SIAM J. Appl. Dyn. Syst., Vol. 14, No. 2 (2015), 980-1017.
DOI: 10.1137/140993934.
[SIAM Journal on Applied Dynamical Systems (SIADS) is indexed in ISI, ISSN 1536-0040, Impact Factor (2014): 1.439, MathSciNet MCQ (2014): 0.82.]
[PDF]
This paper has also been featured at popular science news services: SIAM Nuggets, ScienceDaily and phys.org.

16. G. Graff, P. Pilarczyk, An algorithmic approach to estimating the minimal number of periodic points for smooth self-maps of simply-connected manifolds, Topol. Methods Nonlinear Anal., Vol. 45, No. 1 (2015), 273-286.
[Topological Methods in Nonlinear Analysis (TMNA) is indexed in ISI, ISSN 1230-3429, Impact Factor (2014): 0.477, MathSciNet MCQ (2014): 0.45.]
[PDF] [full text (restricted)]

15. P. Pilarczyk, P. Real, Computation of cubical homology, cohomology, and (co)homological operations via chain contraction, Adv. Comput. Math., Vol. 41, No. 1 (2015), 253-275.
DOI: 10.1007/s10444-014-9356-1.
[Advances in Computational Mathematics is indexed in ISI, ISSN 1019-7168 (print), ISSN 1572-9044 (online), Impact Factor (2014): 1.393, MathSciNet MCQ (2014): 1.00.]
[PDF]

14. P. Kościelniak, M. Mazur, P. Oprocha, P. Pilarczyk, Shadowing is generic—a continuous map case, Discrete Contin. Dyn. Syst. (DCDS-A), Vol. 34, No. 9 (2014), 3591-3609.
DOI: 10.3934/dcds.2014.34.3591.
[Discrete and Continuous Dynamical Systems - Series A is indexed in ISI, ISSN 1078-0947 (print), ISSN 1553-5231 (online), Impact Factor (2014): 0.972, MathSciNet MCQ (2014): 0.87.]
[PDF]

13. J. Bush, M. Gameiro, S. Harker, H. Kokubu, K. Mischaikow, I. Obayashi, P. Pilarczyk, Combinatorial-topological framework for the analysis of global dynamics, Chaos, Vol. 22, No. 4 (2012), 047508.
DOI: 10.1063/1.4767672.
[Chaos. An Interdisciplinary Journal of Nonlinear Science is indexed in ISI, ISSN 1054-1500 (print), ISSN 1089-7682 (online), Impact Factor (2012): 2.188, MathSciNet MCQ (2012): 0.24.]
[PDF] [PS]

12. P. Pilarczyk, L. García, B.A. Carreras, I. Llerena, A dynamical model for plasma confinement transitions, J. Phys. A: Math. Theor., Vol. 45, No. 12 (2012), 125502. (highlighted article)
DOI: 10.1088/1751-8113/45/12/125502.
[Journal of Physics A: Mathematical and Theoretical is indexed in ISI, ISSN 1751-8113 (print), ISSN 1751-8121 (online), Impact Factor (2012): 1.766, MathSciNet MCQ (2012): 0.21.]
[PDF] [PS]

11. E. Liz, P. Pilarczyk, Global dynamics in a stage-structured discrete-time population model with harvesting, J. Theoret. Biol., Vol. 297 (2012), 148-165.
DOI: 10.1016/j.jtbi.2011.12.012.
[Journal of Theoretical Biology is indexed in ISI, ISSN 0022-5193, Impact Factor (2012): 2.351, MathSciNet MCQ (2012): 0.08.]
[PDF] [PS] [PDF_grey] [PS_grey] (the latter two with most grey-scale figures, for a b/w printer)

10. S. Luzzatto, P. Pilarczyk, Finite resolution dynamics, Found. Comput. Math., Vol. 11, No. 2 (2011), 211-239.
DOI: 10.1007/s10208-010-9083-z.
[Foundations of Computational Mathematics is indexed in ISI, ISSN 1615-3375, Impact Factor (2011): 3.615, MathSciNet MCQ (2011): 1.74.]
[PDF] [PS]

9. P. Pilarczyk, Parallelization method for a continuous property, Found. Comput. Math., Vol. 10, No. 1 (2010), 93-114.
DOI: 10.1007/s10208-009-9050-8.
[Foundations of Computational Mathematics is indexed in ISI, ISSN 1615-3375, Impact Factor (2010): 2.412, MathSciNet MCQ (2010): 1.41.]
[PDF] [PS]

8. Z. Arai, W. Kalies, H. Kokubu, K. Mischaikow, H. Oka, P. Pilarczyk, A database schema for the analysis of global dynamics of multiparameter systems, SIAM J. Appl. Dyn. Syst., Vol. 8, No. 3 (2009), 757-789.
DOI: 10.1137/080734935.
[SIAM Journal on Applied Dynamical Systems (SIADS) is indexed in ISI, ISSN 1536-0040, Impact Factor (2009): 1.786, MathSciNet MCQ (2009): 0.80.]
[PDF] [PS]

7. Z. Arai, H. Kokubu, P. Pilarczyk, Recent development in rigorous computational methods in dynamical systems, Jpn. J. Ind. Appl. Math., Vol. 26, No. 2/3 (2009), 393-417.
[Japan Journal of Industrial and Applied Mathematics (JJIAM) is indexed in ISI, ISSN 0916-7005, Impact Factor (2009): 0.353, MathSciNet MCQ (2009): 0.13.]
[PDF] [PS] [full text (restricted)]

6. S. Day, H. Kokubu, S. Luzzatto, K. Mischaikow, H. Oka, P. Pilarczyk, Quantitative hyperbolicity estimates in one-dimensional dynamics, Nonlinearity, Vol. 21, No. 9 (2008), 1967-1987.
DOI: 10.1088/0951-7715/21/9/002.
[Nonlinearity is indexed in ISI, ISSN 0951-7715, Impact Factor (2008): 1.359, MathSciNet MCQ (2008): 0.83.]
[PDF] [PS]

5. P. Pilarczyk, K. Stolot, Excision-preserving cubical approach to the algorithmic computation of the discrete Conley index, Topology Appl., Vol. 155, No. 10 (2008), 1149-1162.
DOI: 10.1016/j.topol.2008.02.003.
[Topology and its Applications is indexed in ISI, ISSN 0166-8641, Impact Factor (2008): 0.362, MathSciNet MCQ (2008): 0.40.]
[PDF] [PS]

4. M. Mrozek, P. Pilarczyk, N. Żelazna, Homology algorithm based on acyclic subspace, Comput. Math. Appl., Vol. 55, No. 11 (2008), 2395-2412.
DOI: 10.1016/j.camwa.2007.08.044.
[Computers & Mathematics with Applications is indexed in ISI, ISSN 0898-1221, Impact Factor (2008): 0.997, MathSciNet MCQ (2008): 0.28.]
[PDF] [PS]

3. G. Chen, K. Mischaikow, R.S. Laramee, P. Pilarczyk, E. Zhang, Vector field editing and periodic orbit extraction using Morse decomposition, IEEE TVCG, Vol. 13, No. 4 (2007), 769-785.
DOI: 10.1109/TVCG.2007.1021.
[IEEE Transactions on Visualization & Computer Graphics is indexed in MEDLINE®/PubMed® & ISI, ISSN 1077-2626, Impact Factor (2007): 1.600.]
[PDF]

2. K. Mischaikow, M. Mrozek, P. Pilarczyk, Graph approach to the computation of the homology of continuous maps, Found. Comput. Math., Vol. 5, No. 2 (2005), 199-229.
DOI: 10.1007/s10208-004-0125-2.
[Foundations of Computational Mathematics is indexed in ISI, ISSN 1615-3375, Impact Factor (2005): 0.880, MathSciNet MCQ (2005): 1.11.]
[PDF] [PS]

1. P. Pilarczyk, Computer assisted method for proving existence of periodic orbits, Topol. Methods Nonlinear Anal., Vol. 13, No. 2 (1999), 365-377.
[Topological Methods in Nonlinear Analysis (TMNA) was not yet indexed in ISI in 1999, ISSN 1230-3429, Impact Factor (2012): 1.099, MathSciNet MCQ (2012): 0.57.]
[PDF] [PS] [full text (free)]


Papers in Conference Proceedings Indexed in ISI

5. M. Krčál, P. Pilarczyk, Computation of Cubical Steenrod Squares. In: A. Bac and J.-L. Mari (Eds.): Computational Topology in Image Context: 6th International Workshop, CTIC 2016, Marseille, France, June 15-17, 2016, Proceedings. LNCS 9667, pp. 140-151, 2016. DOI: 10.1007/978-3-319-39441-1_13.
[Lecture Notes in Computer Science is a book series indexed in ISI, ISSN 0302-9743.]
[PDF]

4. A. Berciano, H. Molina-Abril, A. Pacheco, P. Pilarczyk, P. Real, Decomposing cavities in digital volumes into products of cycles, Proceedings of the 15th IAPR International Conference on Discrete Geometry for Computer Imagery (DGCI 2009), LNCS (2009) Vol. 5810, pp. 263-274.
DOI: 10.1007/978-3-642-04397-0_23.
[Lecture Notes in Computer Science is a book series indexed in ISI, ISSN 0302-9743.]
[PDF]

3. Z. Arai, W. Kalies, H. Kokubu, K. Mischaikow, H. Oka, P. Pilarczyk, A database schema for the analysis of global dynamics, Proceedings of the International Conference on Numerical Analysis and Applied Mathematics, Rethymno, Greece (September 18-22, 2009), Numerical Analysis and Applied Dynamics, Vols. 1 and 2, eds. T.E. Simos, G. Psihoyios, C. Tsitouras, AIP Conference Proceedings 2009, Vol. 1168, pp. 918-921.
DOI: 10.1063/1.3241632. Permalink: http://link.aip.org/link/?APCPCS/1168/918/1.
[AIP Conference Proceedings is a book series indexed in ISI.]
[PDF] [PS]

2. M. Niethammer, A.N. Stein, W.D. Kalies, P. Pilarczyk, K. Mischaikow, A. Tannenbaum, Analysis of blood vessel topology by cubical homology, Proceedings of the International Conference on Image Processing (2002), Vol. 2, 969-972.
DOI: 10.1109/ICIP.2002.1040114.
[PDF] [PS]

1. M. Mrozek, P. Pilarczyk, The Conley index and rigorous numerics for attracting periodic orbits, Proceedings of the Conference on Variational and Topological Methods in the Study of Nonlinear Phenomena (Pisa, 2000), pp. 65-74, Progr. Nonlinear Differential Equations Appl., 49, Birkhäuser Boston, Boston, MA, 2002.
DOI: 10.1007/978-1-4612-0081-9_5.
[PDF] [PS]


Papers in Other Conference Proceedings

4. P. Pilarczyk, Set-oriented numerical analysis of difference equations with parameters, Proceedings of the International Workshop Future Directions in Difference Equations (June 13-17, 2011, Vigo, Spain), E. Liz and V. Mañosa Eds., Servicio de Publicacións da Universidade de Vigo, 2011, pp. 149-156.
[PDF] [PS] [full text (free)]

3. M. Gameiro, P. Pilarczyk, Automatic homology computation with application to pattern classification, RIMS Kokyuroku Bessatsu B3 (2007), 1-10.
[PDF]

2. P. Pilarczyk, Topological-numerical approach to the existence of periodic trajectories in ODEs, Discrete and Continuous Dynamical Systems 2003, A Supplement Volume: Dynamical Systems and Differential Equations, 701-708.
[PDF] [PS]

1. P. Pilarczyk, Computer assisted proof of the existence of a periodic orbit in the Rössler equations, Proceedings of the International Conference on Differential Equations (Berlin, 1999), pp. 228-230, World Sci. Publishing, Singapore, 2000.
[PDF] [PS]


Papers in National and Local Periodicals

2. Y. Hiraoka, P. Pilarczyk, Introduction to CHomP, Bulletin of the Japan SIAM, Vol. 18 (2008), pp. 48-55 (in Japanese).
[PDF]

1. P. Pilarczyk, Introduction to CHomP, Part II: Advanced features, in: Summer Seminar on Applied Mathematics "Computational Homology: Theory & Applications", Hokkaido University Technical Report Series in Mathematics, ISSN 1248-4338, pp. 2.16-25, 2008 (in Japanese, translated by Yasuaki Hiraoka).